Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 34, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 8, 2016, 8:47 PM PDT for Mason County, Washington. It took effect at Oct 8, 2016, 10:25 PM PDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2016, 8:47 PM PDT (03:47 UTC)
- In effect from
- Oct 8, 2016, 10:25 PM PDT
- Expired
- Oct 9, 2016, 2:44 PM PDT
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.32 ft at Oct 9, 2016, 1:00 AM PDT.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
120
WGUS46 KSEW 090347
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
847 PM PDT SAT OCT 8 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 1
Heavy rain over the south slopes of the Olympics will produce minor flooding
on the Skokomish river tonight. Rain will come to an end and the river will
fall below flood stage by Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-091247-
/O.NEW.KSEW.FL.W.0034.161009T0525Z-161009T2144Z/
/SRPW1.1.ER.161009T0525Z.161009T0910Z.161009T1244Z.NO/
847 PM PDT SAT OCT 8 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* until Sunday afternoon.
* At 8:30 PM Saturday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 10 PM
Saturday and crest near 17.1 feet around 2 AM Sunday. The river
will fall below flood stage Sunday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
Albrecht
weather.gov/seattle2 follow-up statements
621
WGUS86 KSEW 090723
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1223 AM PDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 2
Olympic Peninsula Region
Heavy rain over the south slopes of the Olympics will produce minor
flooding on the Skokomish river tonight. Rain will come to an end and
the river will fall below flood stage by Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. This is the cause of most flood
related deaths in Washington. Be alert for rapid changes and monitor
developments by listening to NOAA Weather radio or other local media.
&&
WAC045-091623-
/O.EXT.KSEW.FL.W.0034.000000T0000Z-161009T2310Z/
/SRPW1.1.ER.161009T0418Z.161009T0800Z.161009T1410Z.NR/
1223 AM PDT SUN OCT 9 2016
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until this afternoon.
* At 12:00 AM Sunday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.3 feet
around 1 AM Sunday. The river will fall below flood stage this
morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
www.weather.gov658
WGUS86 KSEW 091508
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
808 AM PDT SUN OCT 9 2016
...The Flood Warning has ended for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 3
Olympic Peninsula Region
Heavy rain over the south slopes of the Olympics produced minor
flooding on the Skokomish river overnight. The rain ended and the
river is below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-091538-
/O.CAN.KSEW.FL.W.0034.000000T0000Z-161009T2310Z/
/SRPW1.1.ER.161009T0418Z.161009T0730Z.161009T1315Z.NR/
808 AM PDT SUN OCT 9 2016
The Flood Warning has ended for
The Skokomish River near Potlatch
* At 7:45 AM Sunday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage this morning.
* Forecast...The river fell below flood stage 6:15 AM Sunday this
morning and will continue to fall.
* Impact...At 16.0 feet...the Skokomish River will locally spill over
its banks into low areas of the Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:08 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 8, 3:08 PM PDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
308 PM PDT Sat Oct 8 2016
.SYNOPSIS...A front over Western Washington will move out of the
area around daybreak Sunday. Dry weather will prevail Monday through
Wednesday of next week. A series of strong frontal systems will
move through the region starting on Thursday.
&&
.SHORT TERM...A front over the area this afternoon will give most
of Western Washington a good soaking rain through tonight, with
the heavier rain in the mountains. There is a hydrology section
below.
Rain should taper off from the north later tonight and there is a
good chance that areas north of about Olympia will be mostly dry
on Sunday and that only the southern Cascades will have a wet day.
The Seattle metro area east into the Cascades might squeeze out
a pscz shower or two as late as Sunday evening, but mostly skies
will be clearing from the north as northerly flow with drier more
stable air spreads south across the region.
.LONG TERM...Dry weather with high pressure should last into the
middle of the week and then the weather pattern will be wet and
stormy. The weather pattern for the latter part of next week
through the middle of October will really be more of an early
to middle of November pattern--blustery and rather wet.
&&
.AVIATION...A cold front will slowly shift south through Western
Washington tonight with rain continuing. The flow aloft is
westerly. The air mass is moist and stable. The cold front will
push toward the WA/OR border early Sunday with rain tapering off
across the CWA. Expect low clouds through the morning with IFR to
MVFR cigs. 33
KSEA...Rain continuing tonight. South winds easing early this
evening and flipping to N behind the cold front 09-12z. Low level
clouds lingering through the morning with IFR to MVFR conditions.
33
&&
.MARINE...A cold front will slowly shift south through Western
Washington tonight...with the flow turning W/NW behind the front.
Northerly flow will continue on Monday with high pressure over
interior B.C. Offshore flow will prevail on Tuesday as high
pressure sags south into MT. The next weak front will clip the
coastal waters on Wednesday. A stronger Pacific storm system will
arrive on Thursday. 33
&&
.HYDROLOGY...What will probably occur this evening is that the front
will get through the Olympics but be hung up over the Cascades
through the night. The chance of the Skokomish river in Mason county
reaching flood stage looked pretty likely yesterday, but now the
odds are probably only 1 in 5. The Stillaguamish river in Snohomish
county probably had a 50/50 chance, maybe now that is 1 in 4. We
will watch the radar and see if the front stalls or even shifts a
little north back over the Olympics this evening, or whether it just
keeps shifting inland and south.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch Mason and Snohomish county.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm- Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 5 PM PDT this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 11 PM PDT this evening for Admiralty
Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 3 PM PDT this afternoon for West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 8 PM PDT this evening for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Local storm report, Oct 8, 5:38 PM PDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
538 PM PDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 E MARBLEMOUNT 48.53N 121.43W
10/08/2016 M2.00 INCH SKAGIT WA TRAINED SPOTTER
RAINFALL IN 24 HOURS AS OF 5 PM.
&&
GRUBNearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.